Bluelight

Thread: Question on Paroxetine

Results 1 to 5 of 5
  1. Collapse Details
    Question on Paroxetine 
    #1
    First of all I am new to this forum dont even know if I am on right one but I hope that someone will be able to help me. I am 15 years old and was prescribed paroxatine/paxil for my anxiety. I have taken it for 3 months its 20 mg, but it only had 3 refills. And I have completed all the refills so I no longer have the med, but after thinking I no longer want to take this med. But today I have been getting a lot of weird symptoms since I didnt take it, been feeling tired got a runny nose also pain and feeling dizzy. So I have been really worried after reading bunch of articles on this med and how withdraw symptoms are now I am even more worried. If I knew about this before I would have never taken this med. But I was really desperate to get help for my anxiety as I was not able to go out in public or school so I was pretty much stuck inside my room. So I would like to know how long these symptoms will last I did try to stop taking this med before but when I was having hard time sleeping I decided to start taking it again. My mom doesnt really want to take me to doctor because its like 30 minute drive so unless its something really serious dont think she will take me and doctors are also closed now. My body has been feeling weird feel like I just had fever I am getting aches on random parts of my body as well. So if someone can please give me some advice or tell me estimate on how long these symptoms would last it would really make me feel more comfortable rather than be worried. I did hear the longer you take the med and try to quit the longer the withdraw effects last, but considering I only took it for 3 months it shouldnt be that bad. The people I saw online that had long term effects took it for like 10 years or even 5.
    Reply With Quote
     

  2. Collapse Details
     
    #2
    This is going to be hard to answer, it is subjective and a different answer from person to person. 3 months isn't too long, so I would say less than a week, more than a couple days. If symptoms persist longer than that most definitely seek help. But honestly you were prescribed it for a reason, and it seems like it helped, I think you should consider continuing to take it or talking to your doctor about a different medicine before all your old problems come roaring back. But maybe while being assisted by the paxil you were able to make behavior changes and learn better social skills and you really don't need it anymore.

    I know you said there are barriers to receiving medical care but this is a big issue that can follow you the rest of your life and make your most important years as far as preparing for an adult lifestyle and finding a career much more difficult, better to deal with this now, if you don't want to be dependent on a drug perhaps you could consider CBT(Cognitive Behavioral Therapy)?
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Senior Moderator
    Basic Drug Discussion
    T. Calderone's Avatar
    Join Date
    Aug 2010
    Posts
    8,408
    I was taking Paxil for a little over a year and was recommended to taper off when I found out that I was pregnant. (taking every other day instead of daily for a couple weeks) I abruptly quit taking venlafaxine some years later and the withdrawal symptoms were unpleasant but that's a different drug though.

    I'm going to move this over to Mental Health so they might help you better. Take care!
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Hey. Speak to your doc. get the refill and taper of it slowly. tell your doc about it too. if you dont know what taper off means, google it please.
    and do it quickly. also if you think you need to go to the emergency, go there.
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Your doctor went to clown college for that 'I can prescribe psych stuff now'. Degree. GP/FP/NP? If so they didn't likely get any training but if that person holds an MD in Psychiatry or a PhD. in Psych/Organic Chem/Neuropsych they should be drawn and quartered before the AMA or your country equivalent. /soapbox
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •